Transcript · English → Spanish

Hospital Drug Mix-Up Causes Patient Harm

Cuatro personas que esperaban cirugías de rutina en este hospital de Tennessee

enfrentan ahora una pesadilla médica. Un error con la medicación en el

Ascension St. Thomas Midtown Hospital en Nashville,

según se informó,

dejó a dos pacientes paralizados y al menos a otro

con respirador luego de que, según autoridades, recibieran el fármaco

equivocado antes de la cirugía. A estos cuatro pacientes presuntamente

les administraron potasio en lugar de un

anestésico. La familia de uno de esos pacientes dijo a

nuestra filial de CBS en

Nashville que el error ocurrió dentro de la farmacia

del hospital. Al parecer, el personal del hospital notó

que algo andaba

terriblemente mal cuando varios pacientes sufrieron un paro

cardíaco. Demasiado potasio administrado muy rápido

puede detener el corazón. Ahora, en un comunicado,

el hospital declaró que estaban, comillas,

"profundamente apenados por el daño causado y que habían implementado

medidas de seguridad correctivas para evitar que algo así

vuelva a suceder". Y sabemos que la Oficina de

Investigaciones de Tennessee está ahora

investigando esta confusión, pero aún quedan muchas preguntas

sin responder. El hospital tampoco ha aclarado

qué

incluyen ahora esos protocolos de seguridad.

End of transcript · 190 words · machine translated

Original transcript (English)

Four people expecting routine surgeries at this Tennessee hospital are now facing a medical nightmare. A drug mix-up at Ascension St. Thomas Midtown Hospital in Nashville reportedly left two patients paralyzed and at least one other

on a ventilator after officials say they were given the wrong medication prior to surgery. Now, those four patients were reportedly given potassium instead of an anesthetic. The family of one of those patients told our CBS affiliate in

Nashville the mix-up happened inside the hospital's pharmacy. Now, hospital staff apparently realized something was terribly wrong when multiple patients went into cardiac arrest. Too much potassium given too quickly can

stop a person's heart. Now, in a statement, the hospital said they were, quote, "deeply sorry for the harm caused and had implemented corrective safeguards to prevent something like this from happening again." And we know the Tennessee Bureau of

Investigations is now looking into this mix-up, but there are still a lot of unanswered questions. The hospital has also not made it clear what those safety protocols now include.

iPhone app Translate videos on your iPhone Paste a TikTok, Instagram or X link, add subtitles in your language and save the video to Photos.

Read any video in your language

Paste a link from X, TikTok, YouTube or Instagram. You get a page like this one.